Saturday, June 6, 2009

Enough with the funny stuff.

This is directed at you, cervical mucus. So listen up. As you (probably) know (do y'all communicate down there?), CD1 was Saturday May 30th. So yesterday, that would be Friday, June 5, was CD7. A day when I am usually still spotting (a little), and we're business as usual this cycle, apparently. At least, on that score. Because last night - OK, so it was about 4AM, and I don't drink, and, since you must know, I was up watching my husband and a group of guy friends play Risk at that hour - I have, well, still faint color, so that would be spotting, but serious slippery CM.

Whereupon my brain (somewhat taxed from lack of sleep, but not alcohol) tries to do the math. I have had spotting blend right into my fertile phase before - strikes me as sort of defective, so I'm not a fan, but it does happen. Hasn't happened the past few cycles, so I was hoping it had stopped, but I haven't made any real improvements that would mean a permanent change, so it could happen again, I guess.

EXCEPT.

I was told by my RE that I would faithfully ovulate 7 days after the last day I took tamoxifen. (Or did she say 7-10? Does somebody else know? Anyway, at least 7, I think.) That would be next Friday, June 12 (since I finished the tamoxifen yesterday! Yay!). (Or later if 10 days.) I usually have 3 days of slippery and sometimes 4. I can see how with the B6 I've been so good about taking (and perhaps the tamoxifen has an effect?) I might have, I don't know, 5. But my brain slowly comes to the realization that there are some arithmetic problems here. So these questions are for you, CM:
  • If I ovulate seven days after finishing the tamoxifen, that doesn't mean I'll ovulate later with respect to my peak day than usual, right? I mean, if my peak day is usually about 1-2 days before ovulation, it still will be - right?
  • Assuming I ovulate about the normal time with respect to the CM, ARE YOU SERIOUSLY SUGGESTING I COULD HAVE AS MANY AS SEVEN DAYS OF FERTILE CM? Because if so, I don't believe you. Nobody has that much. Certainly not me.
  • Ovulating June 12 would be slightly later than I usually do. But I've only had spotting blend into fertile CM on cycles where I ovulated early. WTH?
  • When should I start having sex? And how often? Because we're looking at potentially seven or eight days, and I don't know if we're up to that.
  • I have to cancel the SA next Friday, don't I? Why didn't I realize that that just wouldn't work because you can't have an SA during sex week? What is wrong with my BRAIN?
  • Late-added question: so when I woke up this morning, I had NO CM. THIS DOES NOT HAPPEN TO ME - other than the last two cycles with the HSG and SHG problems, but we're not going to talk about those. Once I have CM in spades, it stays put - all day, for several consecutive days, and then goes away completely. JUST LIKE IT'S SUPPOSED TO. SO WHAT ARE YOU TRYING TO DO TO ME NOW?
  • So I didn't have sex with my husband today, and I have a friend coming over anyway. WHEN DO I HAVE SEX? Geez.

I await your response.

Signed,
Confused in the Cervix

9 comments:

  1. I love how you put everything right out there lol... don't try every day, you won't make it and it will feel more like a chore than anything. If your DH has good swimmers, every other day is okay.

    ReplyDelete
  2. Stupid CM. Mine has been acting crazy, too, which is pretty dissapointing seeing as though it used to be the one (good) constant in my cycle.

    ReplyDelete
  3. Oy, frustrating!!! With a capital F, actually.

    ReplyDelete
  4. I can never keep it straight and I always panic, so the months we are actively ttc we do the "every other day" method from right when my period is done. Yes, exhausting.

    ReplyDelete
  5. I really think that was endometrium lining shedding after your period. I get 1-2 days of "fertile" CM after my period and then I go to light. It's like yours usually mixed with blood.

    You should have increased fertile CM while on Tamox. If it is anything like clomid I would suspect this.

    You should go dry or damp, and then you should start feeling abdominal pain with mucus, increasing as the days go on.

    Don't worry! This is normal. :) But I am not a Dr. :)

    ReplyDelete
  6. Oh dear. This sounds incredibly maddening!

    The meds might be making things a bit harder to interpret. When I took meds, I found the usual rules did not apply, at all. Esp. with Clomid.

    Are you being monitored this cycle? Could you ask for an u/s, just to see what the effects of the tam actually are (i.e. how large your follies are, how many, etc)? That would help you figure out how to balance the SA, the timed sex, and so forth. It would also help to see if the tam is having any positive effect on your ovaries (otherwise, why bother).

    ReplyDelete
  7. Your dr. probably meant 7-10 days after taking it. When I was taking letrozole (similar) I would peak around day 15,16,17. The best day(s) to use would be if you have CM that is clear and stretches at least an inch (the stuff that is on the tissue when wiping). Let me know if you have ques.!

    ReplyDelete
  8. Thanks for the veggie suggestions. I will have to try them. I do eat veggies. In fact we have a really big vegtable garden. I just don't like them. *sigh*

    ReplyDelete
  9. I am a few days behind, but I'm bummed that your first tamoxifen cycle is being weird!! I hope things have shaken out by now... for our first clomid cycle, I think we'll only get with the program every other day, but since my DH's SA is all normal, my doc said that is totally sufficient. Fingers crossed for you!!

    ReplyDelete